Please help I feel so unwell

Hi could someone please take a look at my recent blood results I was on 50mg levothyroxine but have now increased to 75mg but feel dreadful exhausted. ache everywhere, tired when i wake up, little energy.

here goes

nuclear autoantibody screening test (XalnM)

serum ANA pattern (XalZJ) 400

ANA interpretation fine speckled

this may be associated with connective tissue disease (CTD) but it is not specific and should be interpreted in the clinical context. ANA's also occur in infection. Inflamation & other auto immine diseases. dsDNA & ENA antibodies to follow although negative results do not exclude CTD suggest refer to Rheumatologit if symptoms suggestive of CDT

dsDNA abs <17IU/ml (o.o - 17.0

extractable nuclear antigen antbod level (XaC2t) negative for anti-RO (60kDa & 52kDa0 La,sm, RNP, jo-1, sci - 70

serum free T$ level (XaERr) 11.7 pmo/L (10.0 - 19.8)

serum TSH level (XaELV) above range 9.1 mu/L (0.3 - 5.5) above high reference limit

anti - nuclear factor level (XaC2s) posative

sorry for such a long list but i don't have a clue x

7 Replies

  • I am sorry you are feeling so unwell. I know exactly what that feels like. I couldn't believe I could feel worse on medication than I did before.

    I cannot answer about your blood tests except to say that your TSH is too high and should reduce with your extra levo. If your GP hasn't checked Vitamin B12, Vit D, iron, ferritin and folate ask for these to be done. We are usually deficient. Don't take medication before your blood test, take it afterwards and have the appointment as early as possible. Maybe with your slightly higher dose the levo will convert to sufficient T3 to make you feel better. Also your vitamins should be towards the upper half of the range.

    If you're still not feeling well after 4 weeks request another increase in levo. GP should do another blood test first.

  • Thanks everone for you advice I have to go back in 6 to 8 weeks for repeated blood tests so will ask for vitamins to be checked then. x

  • I would go back in 6 weeks not 8. 8 is too long. Also have your blood test as early as possible, don't take medication until afterwards. Do you have a gap between taking levo and breakfast. Most of us don't eat for around an hour as some foods can also interfere with the uptake of levo.

  • Thanks, for your advice just booked my blood test exactly 6 weeks since increasing my meds. I have made it for 8am. I normally wait an hour before having breakfast & have now gone gluten free since early September, trying everything to feel better.

  • We can but try. I would never have imagined that it would have been so difficult to get better or have an improvement. It seems to me that some Endos and doctors are our worst enemies as they don't appear to recognise anything but the TSH result.

    I am better now, thankfully and hope you are soon.

  • Sorry to hear you are feeling unwell. Your TSH is too high so you do need the increase in Levo. I had similar symptoms and felt very ill when I was first diagnosed, I would start to feel a little better but then every time I had an increase in Levo I would feel worse again so you are not alone. It took 4 months before I felt well. As Shaws has said make sure your vitamin levels are high up the reference range.

  • Your doctor should be aiming to get your TSH down to 1 or below. 9.1 is far too high. You definitely need more medication.

You may also like...